Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 210, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 22, 2019, 11:00 PM CDT for Morton County, Stanton County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2019, 11:00 PM CDT (04:00 UTC)
- Expired
- Jun 22, 2019, 11:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 174 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 6:44 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
952
WUUS53 KDDC 230400
SVRDDC
KSC129-187-230445-
/O.NEW.KDDC.SV.W.0210.190623T0400Z-190623T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
1100 PM CDT Sat Jun 22 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northwestern Morton County in southwestern Kansas...
Southwestern Stanton County in southwestern Kansas...
* Until 1145 PM CDT.
* At 1059 PM CDT, a severe thunderstorm was located near The Saunders
Elevator, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
The Saunders Elevator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3749 10204 3752 10170 3732 10169 3730 10204
TIME...MOT...LOC 0359Z 265DEG 24KT 3744 10206
HAIL...1.50IN
WIND...60MPH
$$
TURNER1 follow-up statement
078
WWUS53 KDDC 230421
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1121 PM CDT Sat Jun 22 2019
KSC129-187-230445-
/O.CON.KDDC.SV.W.0210.000000T0000Z-190623T0445Z/
Morton KS-Stanton KS-
1121 PM CDT Sat Jun 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHWESTERN MORTON AND SOUTHWESTERN STANTON COUNTIES...
At 1120 PM CDT, a severe thunderstorm was located near Manter, moving
east at 45 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Morton and southwestern Stanton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3749 10198 3752 10170 3732 10169 3730 10196
TIME...MOT...LOC 0420Z 267DEG 40KT 3745 10181
HAIL...2.00IN
WIND...60MPH
$$
TURNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:56 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 22, 5:56 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 556 PM CDT Sat Jun 22 2019 ...Updated aviation section... .SHORT TERM...(This evening through Sunday) Issued at 143 PM CDT Sat Jun 22 2019 A cold front continues to move east and south this afternoon. As a result, cooler and more stable air is spreading eastward across the FA. The only area that still is in the warm sector is across the far eastern counties. So the concern of having any surface based CAPE for storms is clearly in question. Do have some 40 or so percent pops across the east. Having said that, there still is the distinct possibility that any severe weather will remain out of the FA and just to the east and southeast. Of more importance comes associated with a trof moving across the area during the overnight period. Convection developing across eastern Colorado will be aided with this UL feature. Heavy rainfall will be likely across portions of the FA during the overnight period. A wind threat is a secondary concern, but with the BL decoupled, some of stronger winds might not mix down completely. .LONG TERM...(Sunday night through Saturday) Issued at 143 PM CDT Sat Jun 22 2019 There will be a slight chance of storms tomorrow. Otherwise, eventually mid level ridging is indicated by the EC with warmer temperatures and generally dry conditions. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 554 PM CDT Sat Jun 22 2019 VFR conditions are expected this evening with increased cloudiness overnight as scattered thunderstorms move through the area. THis will bring periods of IFR to LIFR to western Kansas. Winds will generally be from a northerly direction at less than 15 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 59 76 52 83 / 100 30 20 0 GCK 55 73 49 84 / 80 20 20 0 EHA 55 75 49 82 / 80 10 10 0 LBL 58 76 50 83 / 100 10 10 0 HYS 57 71 52 82 / 80 60 20 10 P28 65 84 57 84 / 90 40 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday morning for KSZ046-065-066- 079>081-089-090. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Hovorka_42
Hazardous weather outlook, Jun 22, 4:58 AM CDT, 18 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 458 AM CDT Sat Jun 22 2019 KSZ030-031-043>046-061>066-074>081-084>090-231000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 458 AM CDT Sat Jun 22 2019 /358 AM MDT Sat Jun 22 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Thunderstorms are expected to develop over south central Kansas this afternoon and will likely become severe. Large hail up to or exceeding two inches and damaging winds will be possible especially over parts of Pratt, Barber and Comanche counties. An isolated tornado will also be possible during the afternoon and early evening hours. In addition, very heavy rainfall is expected from the storms over south central Kansas which could lead to flash flooding. See the latest Flood Watch for more information. Farther to the west and north, showers and thunderstorms are expected to develop over eastern Colorado and move into western Kansas tonight. A few of these storms could become severe with quarter size hail and gusty winds. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Lightning: Elevated risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- There will be a marginal to slight risk for severe thunderstorms mainly east of a Larned to Ashland line Sunday afternoon and evening. Any storms that develop could produce large hail and damaging winds. Days 2-7 Hazards ---------------- * Sunday - Lightning: Limited risk - Severe thunderstorm: Elevated risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk * Friday - Lightning: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter reports for hail and high winds may be needed after 4 pm across south central Kansas and later in the evening elsewhere across central and southwest Kansas. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jun 22, 10:29 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Dodge City KS
929 PM MDT Sat Jun 22 2019
KSZ061-230415-
Hamilton KS-
929 PM MDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON COUNTY UNTIL
1015 PM MDT...
At 928 PM MDT, Doppler radar was tracking a strong thunderstorm near
Coolidge, moving northeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Coolidge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
southwestern Kansas.
LAT...LON 3824 10205 3826 10202 3826 10183 3807 10158
3791 10204
TIME...MOT...LOC 0328Z 234DEG 22KT 3803 10206
TURNERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:29 PM CDT | Special Weather Statement | DDC | Hamilton | 46 min |
| Jun 22, 10:40 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 50 min |
| Jun 22, 11:24 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 51 min |
| Jun 22, 11:27 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Morton, Stanton, Stevens | 48 min |
| Jun 22, 11:38 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 52 min |
| Jun 22, 11:48 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Seward, Stevens | 42 min |
| Jun 23, 12:15 AM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 30 min |
| Jun 23, 12:22 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell | 38 min |
| Jun 23, 12:36 AM CDT | Special Weather Statement | DDC | Finney | 54 min |
| Jun 23, 12:44 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 46 min |
| Jun 23, 12:52 AM CDT | Special Weather Statement | DDC | Seward | 53 min |
| Jun 23, 1:11 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 35 min |
| Jun 23, 1:15 AM CDT | Special Weather Statement | DDC | Finney | 45 min |
| Jun 23, 1:28 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 47 min |
| Jun 23, 1:55 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 32 min |
| Jun 23, 2:13 AM CDT | Special Weather Statement | DDC | Edwards | 47 min |
| Jun 23, 2:15 AM CDT | Special Weather Statement | DDC | Comanche | 45 min |
| Jun 23, 2:37 AM CDT | Areal Flood Advisory | DDC | Meade, Seward | 3 hr |
| Jun 23, 2:45 AM CDT | Special Weather Statement | DDC | Edwards | 45 min |
| Jun 23, 2:47 AM CDT | Special Weather Statement | DDC | Barber | 13 min |
| Jun 23, 3:05 AM CDT | Special Weather Statement | DDC | Barber | 55 min |
| Jun 23, 3:34 AM CDT | Special Weather Statement | DDC | Stafford | 41 min |
| Jun 23, 3:58 AM CDT | Areal Flood Advisory | DDC | Barber, Comanche | 3 hr |
| Jun 23, 4:14 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 46 min |
| Jun 23, 4:53 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 67 min |
| Jun 23, 6:33 PM CDT | Special Weather Statement | DDC | Stevens | 57 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.